Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 182, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Dec 23, 2011, 6:19 AM EST for Marion County, Ohio. It took effect at Dec 23, 2011, 8:47 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2011, 6:19 AM EST (11:19 UTC)
- In effect from
- Dec 23, 2011, 8:47 AM EST
- Expired
- Dec 23, 2011, 9:54 PM EST
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Prospect (PRGO1). The gauge peaked at 9.06 ft at Dec 23, 2011, 5:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03219500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
056 WGUS41 KCLE 231119 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 619 AM EST FRI DEC 23 2011 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR PROSPECT PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-231919- /O.NEW.KCLE.FL.W.0182.111223T1235Z-111224T1352Z/ /PRGO1.1.ER.111223T1235Z.111224T0000Z.111224T0752Z.NO/ 619 AM EST FRI DEC 23 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE SCIOTO RIVER NEAR PROSPECT * FROM THIS MORNING UNTIL SATURDAY MORNING * AT 6:00 AM FRIDAY THE STAGE WAS...8.9 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 9.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 9.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TONIGHT. * AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF PROSPECT. $$
3 follow-up statements
230 WGUS81 KCLE 231223 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 723 AM EST FRI DEC 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR PROSPECT KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-232023- /O.EXT.KCLE.FL.W.0182.111223T1347Z-111224T1352Z/ /PRGO1.1.ER.111223T1347Z.111224T0000Z.111224T0752Z.NO/ 723 AM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR PROSPECT. * UNTIL SATURDAY MORNING. * AT 7:00 AM FRIDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...CONTINUE TO RISE TO NEAR 9.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TONIGHT. * AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF PROSPECT. $$ OHC075-169-232023- /O.EXT.KCLE.FL.W.0179.000000T0000Z-111224T1820Z/ /KILO1.1.ER.000000T0000Z.111223T1800Z.111224T1220Z.NO/ 723 AM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK. * AT 7:00 AM FRIDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * AT 16.0 FEET...LOW LYING AREAS WEST OF WATER STREET IN THE VILLAGE OF KILLBUCK ARE FLOODED. FLOODED ROADS INCLUDE COUNTY ROAD 621... STATE ROUTE 16 AND 60 NORTH...AS WELL AS LOCAL LOW LYING ROADS. HOLMES COUNTY FAIRGROUNDS INUNDATED. * AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED. $$
578 WGUS81 KCLE 231900 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 200 PM EST FRI DEC 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR PROSPECT KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-240300- /O.EXT.KCLE.FL.W.0182.000000T0000Z-111224T1500Z/ /PRGO1.1.ER.000000T0000Z.111224T0000Z.111224T0900Z.NO/ 200 PM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR PROSPECT. * AT 1:00 PM FRIDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF PROSPECT. $$ OHC075-169-240300- /O.EXT.KCLE.FL.W.0179.000000T0000Z-000000T0000Z/ /KILO1.1.ER.000000T0000Z.111224T0600Z.000000T0000Z.NO/ 200 PM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK. * AT 1:00 PM FRIDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY LATE TONIGHT THEN BEGIN FALLING. * AT 16.0 FEET...LOW LYING AREAS WEST OF WATER STREET IN THE VILLAGE OF KILLBUCK ARE FLOODED. FLOODED ROADS INCLUDE COUNTY ROAD 621... STATE ROUTE 16 AND 60 NORTH...AS WELL AS LOCAL LOW LYING ROADS. HOLMES COUNTY FAIRGROUNDS INUNDATED. * AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED. $$
175 WGUS81 KCLE 240254 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 954 PM EST FRI DEC 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR PROSPECT ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-240324- /O.CAN.KCLE.FL.W.0182.000000T0000Z-111224T1500Z/ /PRGO1.1.ER.000000T0000Z.111223T2300Z.111224T0100Z.NO/ 954 PM EST FRI DEC 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER NEAR PROSPECT. * AT 9:00 PM FRIDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 8:00 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.4 FEET BY SUNDAY MORNING. * AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF PROSPECT. $$ OHC075-169-241054- /O.EXT.KCLE.FL.W.0179.000000T0000Z-111225T1400Z/ /KILO1.1.ER.000000T0000Z.111224T0600Z.111225T0800Z.NO/ 954 PM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK. * AT 9:00 PM FRIDAY THE STAGE WAS 15.7 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.7 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 23, 4:12 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 23, 4:12 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 412 AM EST FRI DEC 23 2011 .SYNOPSIS... LOW PRESSURE OVER THE SOUTHERN APPALACHIANS WILL MOVE NORTHEAST AND OFF THE NEW ENGLAND COAST TODAY AS WEAK HIGH PRESSURE BUILDS OVER THE EASTERN LAKES. THE HIGH WILL MOVE EAST LATE TONIGHT. A WARM FRONT WILL MOVE ACROSS THE REGION SATURDAY FOLLOWED BY A COLD FRONT SUNDAY AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE PRECIPITATION ASSOCIATED WITH THE LOW IS ON THE DECREASE. THE BAND OF PRECIPITATION OVER SOUTHERN LOWER MICHIGAN WAS MOVING SOUTHEAST AND WEAKENING. COLD AIR WILL CONTINUE TO COME IN ALOFT. FOR THIS FORECAST WILL HAVE TO DEAL WITH THIS SECOND BAND MOVING ACROSS THE REGION DURING THE EARLY MORNING HOURS AND THEN SOME LAKE ENHANCEMENT FOR THE SNOW BELT MAINLY THIS AM WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE EXPECTED TO BE NEAR 12C AT DAYBREAK BUT DRY AIR AND RIDGING WILL MOVE IN QUICKLY DURING THE DAY DECREASING THE SNOW SHOWERS. ALSO MENTIONED A CHANCE FOR SOME DRIZZLE EARLY THIS MORNING. CLOUDS MAY DECREASE NORTHWEST OHIO THIS AFTERNOON. TEMPERATURES WILL DROP INTO THE LOWER 30S BY MID MORNING AND THEN HOLD STEADY. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... HIGH PRESSURE WILL BE OVER THE AREA TO START THIS EVENING AND THEN MOVE EAST AS WARM ADVECTION STARTS. CAN'T RULE OUT A FLURRY IN THE SNOW BELT IN THE EVENING...AND THEN A LITTLE MORE MOISTURE MOVES IN SO WILL CONTINUE WITH A CHANCE OF SNOW SHOWERS MAINLY NORTHWEST PA LATE TONIGHT. ELSEWHERE SOME CLOUDS WILL OCCUR TONIGHT IN THE WARM ADVECTION. SOME CLOUDS CONTINUING SATURDAY AND SATURDAY NIGHT BUT AGAIN WILL KEEP DRY. THIS IS TRUE FOR THE SNOW BELT AS THE FLOW SHOULD BE SOUTHWEST BY DAYBREAK SATURDAY...SO ANY SNOW SHOWERS SHOULD BE MAINLY OVER LAKE ERIE. ON SUNDAY A COLD FRONT WILL MOVE THROUGH IN THE AFTERNOON. THE BEST CHANCE OF PRECIPITATION SEEMS TO BE IN THE SNOW BELT BUT CAN'T RULE OUT A LIGHT RAIN OR SNOW SHOWER ELSEWHERE...WILL CONTINUE WITH CHANCE POPS OVER MUCH OF THE FORECAST AREA. IT IS A QUICK SHOT BUT THEY COULD GET SOME SNOW ACCUMULATION IN THE SNOW BELT AREA ESPECIALLY STARTING SUNDAY EVENING AND THEN DECREASING BY MONDAY MORNING AS DRY AIR AND RIDGING MOVES IN. ALL THE MODELS AGREE ON THAT. THE RIDGE MOVES EAST ON MONDAY AND THE REGION SHOULD REMAIN DRY. THE MODELS DISAGREE ON THE NEXT SYSTEM...THE GFS IS DRY AND THE OTHERS ARE NOT. WILL INTRODUCE A CHANCE OF RAIN OR SNOW IN THE WESTERN COUNTIES LATE MONDAY NIGHT. USED A MIX OF GUIDANCE FOR THE TEMPERATURE FORECAST. && .LONG TERM /TUESDAY THROUGH THURSDAY/... ECMWF/GEM/UKMET HAVE ALL TRENDED TOWARDS HIGHER CHANCES OF PRECIPITATION AT THE START OF THE LONG TERM AS CLOSED LOW OVER THE SOUTHERN PLAINS IS PULLED NORTH IN ADVANCE OF A TROUGH DROPPING THROUGH THE NORTHWEST FLOW. THE GFS KEEPS MORE SEPARATION BETWEEN THESE FEATURES AND WOULD SUGGEST A DRY FORECAST FOR TUESDAY. ALTHOUGH CONFIDENCE IS ON THE LOW SIDE...HAVE LEANED TOWARDS THE BETTER CONSENSUS AND ADDED A LOW CHANCE OF RAIN AND SNOW SHOWERS TO TUESDAY WITH TEMPERATURES BEING TWEAKED DOWN SEVERAL DEGREES UNDER INCREASED CLOUD COVER AND WEAK COLD ADVECTION. A SERIES OF SHORTWAVES WILL CONTINUE TO MOVE OVER THE AREA THROUGH THE REMAINDER OF THE LONG TERM AS A BROAD TROUGH BECOMES ESTABLISHED ACROSS NORTH AMERICA. TIMING CHANCES OF SHOWERS IS HARD IN THIS PATTERN AND WILL NEED ADJUSTMENT OVER TIME. TEMPERATURES ARE FORECAST TO REMAIN AT OR ABOVE NORMAL THROUGH THE REMAINDER OF THE FORECAST. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... RAIN STARTING TO TRANSITION TO SNOW. MAGIC TEMPERATURE RIGHT AROUND 34F. LITTLE CHANGE FROM PREVIOUS FORECAST. PRECIP WILL TRANSITION TO SNOW OVER THE NEXT 2 HOURS OR SO. SNOW WILL BE SHORT LIVED AS LOW PRESSURE SYSTEM NOW OVER VIRGINIA MOVES QUICKLY NORTHEAST. WIDESPREAD MVFR/IFR WITH SNOW WILL GRADUALLY IMPROVE TO VFR FROM WEST TO EAST DURING THE AFTERNOON. OUTLOOK...NON VFR SUNDAY NIGHT. && .MARINE... NORTHERLY WINDS OF 10 TO 20 KNOTS WILL CONTINUE ON LAKE ERIE THIS MORNING AS A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE LAKE. WAVES WILL BUILD TO 2 TO 4 ALONG THE SOUTHERN SHORES AND MAY BRIEFLY APPROACH SMALL CRAFT ADVISORY CONDITIONS. THE DURATION WILL BE A LIMITING FACTOR THOUGH AND HAVE DECIDED NOT TO ISSUE GIVEN THE MARGINAL NATURE AND SHORT WINDOW OF OPPORTUNITY. THE HIGHER WINDS AND WAVES WILL DECREASE AS THE FLOW BACKS THIS AFTERNOON. SOUTHWESTERLY FLOW WILL INCREASE ON SATURDAY NIGHT AS A TROUGH MOVES THROUGH THE UPPER GREAT LAKES WITH WINDS ON THE OPEN WATERS OF LAKE ERIE INCREASING TO AROUND 25 KNOTS BY SUNDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED...ESPECIALLY ON THE EASTERN LAKE...WITH WINDS BECOMING MORE ONSHORE WITH A NORTHWESTERLY BEHIND A COLD FRONT SUNDAY NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KEC AVIATION...DJB MARINE...KEC
Hazardous weather outlook, Dec 23, 4:33 AM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 433 AM EST FRI DEC 23 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 433 AM EST FRI DEC 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.